Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Suggest treatment for dry cough, fatigue, body pain and general fatigue

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2797 Questions
Question
dry cough, fatigue, achy body, no fever, general fatigue, about 3 days, coughing less now but have coughed so much my stomach is sore, taking aleve and aspirin, 62 yr old male
Tue, 29 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 29 minutes later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

This may be a cold (viral upper respiratory infection) or it may be a mild case of the flu (influenza) which is circulating in the US now. Usually flu gives a cough, fever, body aches, chills, fatigue, but perhaps your body was able to keep from getting a fever, orin you have been taking Aleve and aspirin, they may have kept you from seeing the fever.

So what to do about the abdominal muscle wall pain from coughing: If the coughing is continuing to persist, you can go to an urgent care clinic where they can prescribe either guaifenesin with codeine (codeine is an excellent cough suppressant) or benzonatate, which is a non-narcotic cough suppressant. Both are controlled medications so they would not be prescribed anywhere online.

If the pain is actually in your stomach rather than abdominal muscles, it may be stomach lining irritation from the Aleve and aspirin which can cause gastric irritation. In that case, stop them, switch to Tylenol, and consider taking Zantac 150 mg twice a day (over the counter) to heal the stomach.

You say it is a dry cough so I assume no purulent sputum, but if you have diabetes, are a smoker, asthma, or other things that can compromised your immune system or respiratory system, then I recommend going in to the urgent care to get an exam and chest X-ray. Otherwise, you can weather this out at home.

Rest and fluids are very important right now.

If you have post nasal drainage down your throat that is causing an irritated cough, consider taking (also over the counter) a nasal steroid such as Flonase to stabilize the sinus mucus membranes.

I hope you are feeling better soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor